Facebook Pixel

Are there any chances of me being preg? Is this normal?

By November 28, 2014 - 7:03am
Rate This

Hi! My periods ended on the 15th of nov. Had sex, where condom broke, on 19th nov, 11pm. Took ECP on 20th nov, 10 am. Within 12 hrs. Now after exact 5 days of taking the pill, that is 25th nov.. I had light, dark brown spotting at night which turned into red bleeding by the morning. The flow and color is almost like my usual period. It however stopped at the night of 27th but started again on 28th nov, that is today! Its still bleeding! My question is.. Is that normal? Should i consider it as my period coming 2 or 3 weeks early, or is it 'withdrawal' bleeding? if its the latter, when should i expect my usual period? And if not then when to expect my period next month? Also do u mind explain what is withdrawal bleeding and what causes it?
Hope to get a quick response! Would be ever grateful!

Add a Comment3 Comments

Hey thanks for the help! My periods came exactly on the 25th of next month.. That is Dec!
However today is 27th jan and my periods are no where to be found! Im never late on my periods.. They usually come a day or two earlier! What to do!
Ps. Havent had unprotected sex.
Is it a side effect of the pill or what!
Any help would be appreciated!!

January 26, 2015 - 10:42pm
Guide (reply to Hashmom)

Hi Hashmon,

As I mentioned in my previous reply, your next period may start earlier or later than normal as a side effect of the emergency contraceptive.

As of today, your period for January is late by two days. If you do not start your period in the next three days, contact your gynecologist for further advice.


January 28, 2015 - 10:48am

Hello Hashmom,

Welcome to EmpowHER and thank you for coming to us with your questions about an emergency contraceptive.

Emergency contraception pills mainly work by stopping the release of an egg. The pills also may stop sperm from fertilizing the egg. They also may prevent a fertilized egg from implanting in the uterus.

Most emergency contraception pills use levonorgestrel, a form of the hormone progesterone.

Break through bleeding is the result of the hormonal imbalance caused by the dose of synthetic hormone. Vaginal bleeding is normal and indicates the pill was effective in preventing pregnancy.

Your next period may start earlier or later than normal.


November 28, 2014 - 9:54am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!